• Previous Article
    High-frequency instabilities of small-amplitude solutions of Hamiltonian PDEs
  • DCDS Home
  • This Issue
  • Next Article
    A leading term for the velocity of stationary viscous incompressible flow around a rigid body performing a rotation and a translation
March 2017, 37(3): 1359-1387. doi: 10.3934/dcds.2017056

Discrete conley index theory for zero dimensional basic sets

1. 

Institute of Mathematics, Statistics and Scientific Computation, Universidade Estadual de Campinas, Campinas, SP 13.083-859, Brazil

2. 

Institute of Mathematics and Statistics, Universidade do Estado do Rio de Janeiro, Rio de Janeiro, RJ 20.550-900, Brazil

* Corresponding author

Received  May 2016 Revised  September 2016 Published  December 2016

Fund Project: The first author is partially supported by CNPq under grant 309734/2014-2 and by FAPESP under grant 2012/18780-0

In this article the discrete Conley index theory is used to study diffeomorphisms on closed differentiable n-manifolds with zero dimensional hyperbolic chain recurrent set. A theorem is established for the computation of the discrete Conley index of these basic sets in terms of the dynamical information contained in their associated structure matrices. Also, a classification of the reduced homology Conley index of these basic sets is presented using its Jordan real form. This, in turn, is essential to obtain a characterization of a pair of connection matrices for a Morse decomposition of zero-dimensional basic sets of a diffeomorphism.

Citation: Ketty A. De Rezende, Mariana G. Villapouca. Discrete conley index theory for zero dimensional basic sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1359-1387. doi: 10.3934/dcds.2017056
References:
[1]

P. Bartiomiejczyk and Z. Dzedzej, Connection Matrix theory for discrete dynamical systems, Banach Center Publications, 47 (1999), 67-78.

[2]

P. Blanchard and J. Franks, An obstruction to the existence of certain dynamics in surface diffeomorphisms, Ergodic Theory & Dynamical Systems, 1 (1981), 255-260.

[3]

R. Bowen, Topological entropy and Axiom A, Proc. Sympos. Pure Math., 14 (1970), 23-41.

[4]

R. Bowen and J. Franks, Homology for zero-dimensional nonwandering sets, Annals of Mathematics, 106 (1977), 73-92. doi: 10.2307/1971159.

[5]

C. Conley, Isolated Invariant Sets and Morse Index CBMS Regional Conference Series in Mathematics, n. 38, American Mathematical Society, Providence, R. I. , 1978.

[6]

J. M. Franks, Homology and Dynamical Systems, CBMS Regional Conference Series in Mathematics, n. 49, American Mathematical Society, Providence, R. I. , 1982.

[7]

J. M. Franks and D. S. Richeson, Shift equivalence and the Conley Index, Transactions of the American Mathematical Society, 352 (2000), 3305-3322. doi: 10.1090/S0002-9947-00-02488-0.

[8]

R. D. Franzosa, Index filtrations and the homology index braid for partially ordered Morse decompositions, Transactions of the American Mathematical Society, 298 (1986), 193-213. doi: 10.1090/S0002-9947-1986-0857439-7.

[9]

R. D. Franzosa, The continuation theory for Morse decompositions and connection matrices, Transactions of the American Mathematical Society, 310 (1988), 781-803. doi: 10.1090/S0002-9947-1988-0973177-6.

[10]

R. D. Franzosa, The connection matrix theory for Morse decompositions, Transactions of the American Mathematical Society, 311 (1989), 561-592. doi: 10.1090/S0002-9947-1989-0978368-7.

[11]

M. Mrozek, Leray functor and cohomological Conley index for discrete dynamical systems, Transactions of the American Mathematical Society, 318 (1990), 149-178. doi: 10.1090/S0002-9947-1990-0968888-1.

[12]

J. F. Reineck, The connection matrix in Morse-Smale flows, Transactions of the American Mathematical Society, 322 (1990), 523-545. doi: 10.1090/S0002-9947-1990-0972705-3.

[13]

C. McCord and J. F. Reineck, Connection matrices and transition matrices, Banach Center Publications, 47 (1999), 41-55.

[14]

D. S. Richeson, Connection Matrix Pairs for the Discrete Conley Index Ph. D thesis, Northwesten University, 1998.

[15]

D. S. Richeson, Connection matrix pairs, Banach Center Publications, 47 (1999), 219-232.

[16]

J. W. Robbin and D. Salamon, Dynamical systems, shape theory and Conley index, Ergodic Theory & Dynamical Systems, 8* (1988), 375{393. doi: 10.1017/S0143385700009494.

[17]

D. Salamon, Connected simple systems and Conley index of isolated invariant sets, Transactions of the American Mathematical Society, 291 (1985), 1-41. doi: 10.1090/S0002-9947-1985-0797044-3.

[18]

D. Salamon, Morse Theory, Conley index and Floer homology, Bull. London Math. Soc., 22 (1990), 113-140. doi: 10.1112/blms/22.2.113.

[19]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 797-817. doi: 10.1090/S0002-9904-1967-11798-1.

[20]

M. Shub and D. Sullivan, Homology and dynamical systems, Topology, 14 (1975), 109-132. doi: 10.1016/0040-9383(75)90022-1.

[21]

A. Szymczak, The Conley index for discrete semidynamical systems, Topology and its Applications, 66 (1995), 215-240. doi: 10.1016/0166-8641(95)0003J-S.

show all references

References:
[1]

P. Bartiomiejczyk and Z. Dzedzej, Connection Matrix theory for discrete dynamical systems, Banach Center Publications, 47 (1999), 67-78.

[2]

P. Blanchard and J. Franks, An obstruction to the existence of certain dynamics in surface diffeomorphisms, Ergodic Theory & Dynamical Systems, 1 (1981), 255-260.

[3]

R. Bowen, Topological entropy and Axiom A, Proc. Sympos. Pure Math., 14 (1970), 23-41.

[4]

R. Bowen and J. Franks, Homology for zero-dimensional nonwandering sets, Annals of Mathematics, 106 (1977), 73-92. doi: 10.2307/1971159.

[5]

C. Conley, Isolated Invariant Sets and Morse Index CBMS Regional Conference Series in Mathematics, n. 38, American Mathematical Society, Providence, R. I. , 1978.

[6]

J. M. Franks, Homology and Dynamical Systems, CBMS Regional Conference Series in Mathematics, n. 49, American Mathematical Society, Providence, R. I. , 1982.

[7]

J. M. Franks and D. S. Richeson, Shift equivalence and the Conley Index, Transactions of the American Mathematical Society, 352 (2000), 3305-3322. doi: 10.1090/S0002-9947-00-02488-0.

[8]

R. D. Franzosa, Index filtrations and the homology index braid for partially ordered Morse decompositions, Transactions of the American Mathematical Society, 298 (1986), 193-213. doi: 10.1090/S0002-9947-1986-0857439-7.

[9]

R. D. Franzosa, The continuation theory for Morse decompositions and connection matrices, Transactions of the American Mathematical Society, 310 (1988), 781-803. doi: 10.1090/S0002-9947-1988-0973177-6.

[10]

R. D. Franzosa, The connection matrix theory for Morse decompositions, Transactions of the American Mathematical Society, 311 (1989), 561-592. doi: 10.1090/S0002-9947-1989-0978368-7.

[11]

M. Mrozek, Leray functor and cohomological Conley index for discrete dynamical systems, Transactions of the American Mathematical Society, 318 (1990), 149-178. doi: 10.1090/S0002-9947-1990-0968888-1.

[12]

J. F. Reineck, The connection matrix in Morse-Smale flows, Transactions of the American Mathematical Society, 322 (1990), 523-545. doi: 10.1090/S0002-9947-1990-0972705-3.

[13]

C. McCord and J. F. Reineck, Connection matrices and transition matrices, Banach Center Publications, 47 (1999), 41-55.

[14]

D. S. Richeson, Connection Matrix Pairs for the Discrete Conley Index Ph. D thesis, Northwesten University, 1998.

[15]

D. S. Richeson, Connection matrix pairs, Banach Center Publications, 47 (1999), 219-232.

[16]

J. W. Robbin and D. Salamon, Dynamical systems, shape theory and Conley index, Ergodic Theory & Dynamical Systems, 8* (1988), 375{393. doi: 10.1017/S0143385700009494.

[17]

D. Salamon, Connected simple systems and Conley index of isolated invariant sets, Transactions of the American Mathematical Society, 291 (1985), 1-41. doi: 10.1090/S0002-9947-1985-0797044-3.

[18]

D. Salamon, Morse Theory, Conley index and Floer homology, Bull. London Math. Soc., 22 (1990), 113-140. doi: 10.1112/blms/22.2.113.

[19]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 797-817. doi: 10.1090/S0002-9904-1967-11798-1.

[20]

M. Shub and D. Sullivan, Homology and dynamical systems, Topology, 14 (1975), 109-132. doi: 10.1016/0040-9383(75)90022-1.

[21]

A. Szymczak, The Conley index for discrete semidynamical systems, Topology and its Applications, 66 (1995), 215-240. doi: 10.1016/0166-8641(95)0003J-S.

Figure 1.  Braid diagram
Figure 2.  Graded module braids with endomorphisms 1
Figure 3.  Graded module braids with endomorphisms 2
Figure 4.  Smale's Horseshoe
Figure 5.  fitted diffeomorphism
Figure 6.  Smale diffeomorphism
Figure 7.  Connection matrix pair for zero-dimensional basic sets decomposition
Figure 8.  Representation of a connection matrix pair for a zero-dimensional basic set decomposition
Figure 9.  Fitted diffeomorphism
[1]

Todd Young. A result in global bifurcation theory using the Conley index. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 387-396. doi: 10.3934/dcds.1996.2.387

[2]

Jintao Wang, Desheng Li, Jinqiao Duan. On the shape Conley index theory of semiflows on complete metric spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1629-1647. doi: 10.3934/dcds.2016.36.1629

[3]

Robert Skiba, Nils Waterstraat. The index bundle and multiparameter bifurcation for discrete dynamical systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5603-5629. doi: 10.3934/dcds.2017243

[4]

Angelo B. Mingarelli. Nonlinear functionals in oscillation theory of matrix differential systems. Communications on Pure & Applied Analysis, 2004, 3 (1) : 75-84. doi: 10.3934/cpaa.2004.3.75

[5]

M. C. Carbinatto, K. Mischaikow. Horseshoes and the Conley index spectrum - II: the theorem is sharp. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 599-616. doi: 10.3934/dcds.1999.5.599

[6]

Kung-Ching Chang, Zhi-Qiang Wang, Tan Zhang. On a new index theory and non semi-trivial solutions for elliptic systems. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 809-826. doi: 10.3934/dcds.2010.28.809

[7]

Marian Gidea. Leray functor and orbital Conley index for non-invariant sets. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 617-630. doi: 10.3934/dcds.1999.5.617

[8]

Anna Go??biewska, S?awomir Rybicki. Equivariant Conley index versus degree for equivariant gradient maps. Discrete & Continuous Dynamical Systems - S, 2013, 6 (4) : 985-997. doi: 10.3934/dcdss.2013.6.985

[9]

Hahng-Yun Chu, Se-Hyun Ku, Jong-Suh Park. Conley's theorem for dispersive systems. Discrete & Continuous Dynamical Systems - S, 2015, 8 (2) : 313-321. doi: 10.3934/dcdss.2015.8.313

[10]

Carlos Matheus, Jean-Christophe Yoccoz. The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis. Journal of Modern Dynamics, 2010, 4 (3) : 453-486. doi: 10.3934/jmd.2010.4.453

[11]

Andrea Braides, Margherita Solci, Enrico Vitali. A derivation of linear elastic energies from pair-interaction atomistic systems. Networks & Heterogeneous Media, 2007, 2 (3) : 551-567. doi: 10.3934/nhm.2007.2.551

[12]

Simone Fiori. Auto-regressive moving-average discrete-time dynamical systems and autocorrelation functions on real-valued Riemannian matrix manifolds. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 2785-2808. doi: 10.3934/dcdsb.2014.19.2785

[13]

Ugo Locatelli, Letizia Stefanelli. Quasi-periodic motions in a special class of dynamical equations with dissipative effects: A pair of detection methods. Discrete & Continuous Dynamical Systems - B, 2015, 20 (4) : 1155-1187. doi: 10.3934/dcdsb.2015.20.1155

[14]

Michael Ghil. The wind-driven ocean circulation: Applying dynamical systems theory to a climate problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 189-228. doi: 10.3934/dcds.2017008

[15]

Rúben Sousa, Semyon Yakubovich. The spectral expansion approach to index transforms and connections with the theory of diffusion processes. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2351-2378. doi: 10.3934/cpaa.2018112

[16]

J. G. Ollason, N. Ren. A general dynamical theory of foraging in animals. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 713-720. doi: 10.3934/dcdsb.2004.4.713

[17]

Jeremy L. Marzuola. Dispersive estimates using scattering theory for matrix Hamiltonian equations. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 995-1035. doi: 10.3934/dcds.2011.30.995

[18]

Michael Brin, Dmitri Burago, Sergey Ivanov. Dynamical coherence of partially hyperbolic diffeomorphisms of the 3-torus. Journal of Modern Dynamics, 2009, 3 (1) : 1-11. doi: 10.3934/jmd.2009.3.1

[19]

Krešimir Burazin, Marko Vrdoljak. Homogenisation theory for Friedrichs systems. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1017-1044. doi: 10.3934/cpaa.2014.13.1017

[20]

El Houcein El Abdalaoui, Sylvain Bonnot, Ali Messaoudi, Olivier Sester. On the Fibonacci complex dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2449-2471. doi: 10.3934/dcds.2016.36.2449

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (9)
  • HTML views (1)
  • Cited by (0)

Other articles
by authors

[Back to Top]